Alert archive / Montana / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this winter weather advisory at Dec 20, 2021, 8:58 AM MST for Richland County, Roosevelt County, Montana. It took effect at Dec 20, 2021, 3:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2021, 8:58 AM MST (15:58 UTC)
- In effect from
- Dec 20, 2021, 3:00 PM MST
- Expired
- Dec 21, 2021, 2:29 AM MST
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 138 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS45 KGGW 201558 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 858 AM MST Mon Dec 20 2021 MTZ018-019-059-061-201700- /O.EXP.KGGW.WC.Y.0013.000000T0000Z-211220T1600Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, and Opheim 858 AM MST Mon Dec 20 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Temperatures have begun to warm a bit and therefore so have the wind chills. Therefore, the wind chill advisory is being allowed to expire. $$ MTZ020-024-062-210600- /O.NEW.KGGW.WW.Y.0021.211220T2200Z-211221T1200Z/ Western Roosevelt-Richland-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, Sidney, Fairview, and Culbertson 858 AM MST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to around two inches. * WHERE...Richland and Roosevelt Counties. * WHEN...From 3 PM this afternoon to 5 AM MST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
328 WWUS45 KGGW 202102 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 202 PM MST Mon Dec 20 2021 MTZ020-024-062-211200- /O.CON.KGGW.WW.Y.0021.211220T2200Z-211221T1200Z/ Western Roosevelt-Richland-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, Sidney, Fairview, and Culbertson 202 PM MST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Richland, Roosevelt Counties. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
033 WWUS45 KGGW 210929 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 229 AM MST Tue Dec 21 2021 MTZ020-024-062-211030- /O.CAN.KGGW.WW.Y.0021.000000T0000Z-211221T1200Z/ Western Roosevelt-Richland-Eastern Roosevelt- 229 AM MST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the area. Roads will remain slippery this morning. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this winter weather advisory went out at Dec 20, 2:44 AM MST, 6 hours 14 minutes earlier.
Area forecast discussion, Dec 20, 2:44 AM MST, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 244 AM MST Mon Dec 20 2021 .DISCUSSION... Light snow is in the process of winding down over Petroleum and southern Garfield Counties early this morning. Will cancel the Winter Weather Advisory with the forecast issuance. Wind chills are marginal in the north at 09z but there are several hours of darkness remaining although low clouds may limit how much temperatures and wind chills fall before sunrise. Will keep Wind Chill Advisory in effect for now. High pressure will quickly move through NE Montana this morning. Shortwave trough will move through the area on NW flow aloft this evening. Look for a band of light snow to develop either this afternoon or early evening and deposit an inch maybe two inches over the southern and eastern parts of the forecast area this evening. The snow will quickly move to the southeast after midnight tonight. Do not see enough snow for a Winter Weather Advisory at this time. High pressure moves through the area on Tuesday with partly cloudy skies and temperatures slightly below normal. Upper ridge builds into the area on Wednesday and lifts a warm front north that could bring a chance of light snow to the area. Models bring the front back south Thursday Night and Friday although they differ on how quickly. Models --deterministic and ensemble--continue to point towards an upper trough setting up for the northwestern quarter of the country. This will bring in some bitter cold temperatures for the weekend with chances for snow at times. && .AVIATION... LAST UPDATE: 0930Z FLIGHT CAT: VFR today, variable between IFR and VFR tonight. WIND: NW 5-15 knots early becoming light and variable this morning, becoming SE 5-15 knots this evening and NW 5-15 knots after 06Z tonight. DISCUSSION: A mixture of low VFR, mid and high level clouds today with some breaks this morning. Mainly MVFR cigs expected with light snow this evening that will reduce visibility to IFR levels at times. Cold front moves through the area around 06z and snow quickly moves to the east leaving low VFR clouds behind that will become scattered by 12z. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM MST this morning for Daniels... Northern Phillips...Northern Valley...Sheridan. && weather.gov/glasgow
Nearby
Winter Weather Advisories in Montana, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.